Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


end of my tether
Aug 27, 2001

Tkank you for you in depth answer to my fatigue problem. All of which I have acted on. In despertion I stopped taking my hiv meds 2 weeks ago and feel immediate reults. I feel normal again for the first time in 6 momths. I simply can't continue taking these drugs if all that it means i will survive forever too fatigued to live. My Doctors are not responding quickly enough to my complaints so waht ai suppose is happening is that I am committing slow suicide for the benefit of feeling normal for a while

Response from Dr. Frascino

Hello again,

Glad to hear you are feeling better; however, I'm unhappy to hear that your doctors are not responding quickly enough to your complaints. It's an all-too-common problem of physicians being overworked and overly focused on treating the virus rather than the whole patient. Many health care providers do not know how to manage HIV-positive patients who report fatigue. Often, patients may be told their fatigue is either psychosomatic or an unavoidable consequence of being infected with HIV. In reality, there are many potential and often overlapping causes for HIV-related fatigue. Identifying those specific causes so that appropriate treatment can be given can be challenging, but is essential for our quality of life, adherence to medications, and even survival. Anemia, for example, left untreated is associated with a poorer prognosis and decreased survival.

Are you committing slow suicide? No, but you do need medical monitoring and a better relationship with your AIDS specialist. We are fortunate in having a wide variety of treatment options open to us. Check with your AIDS specialist and see what options are available and might be best for you. Remember if and when you need to go back on anti-HIV medications, not all drugs have the same spectrum of side effects. Also, discuss your fatigue problem with your physicians. The medications may only be part of the problem.

Most of all, get rid of those guilty feelings. You haven't done anything wrong. Quality of life is a critical component of any treatment strategy.

Good luck.

Dr. Bob


Previous
Just a personal note from South Africa
Next
Pilot

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement